Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 142, NWS Raleigh, NC

July 10, 2014Chatham County, Lee County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 10, 2014, 5:36 PM EDT for Chatham County, Lee County, Wake County, North Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2014, 5:36 PM EDT (21:36 UTC)
Expired
Jul 10, 2014, 6:11 PM EDT
In force
35 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Chatham County, NC, Lee County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 47 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 1:34 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WUUS52 KRAH 102136 RRA
SVRRAH
NCC037-105-183-102230-
/O.NEW.KRAH.SV.W.0142.140710T2136Z-140710T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
536 PM EDT THU JUL 10 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
  EASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN LEE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 630 PM EDT

* AT 536 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF
  PITTSBORO...AND MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PITTSBORO...HOLLY SPRINGS...CROSSWINDS BOATING CENTER...SEAFORTH
  BOAT DOCK...SHEARON HARRIS RESERVOIR...BYNUM...JORDAN LAKE STATE
  REC AREA...CROSSWINDS CAMPGROUND...FEARRINGTON...MONCURE...LAKE
  JORDAN...HARRIS LAKE BOAT LAUNCH AND NEW HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3563 7886 3551 7898 3555 7910 3562 7918
      3582 7917 3583 7890
TIME...MOT...LOC 2136Z 222DEG 7KT 3562 7904 
$$

26
2 follow-up statements
758 
WWUS52 KRAH 102159
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
559 PM EDT THU JUL 10 2014

NCC105-102208-
/O.CAN.KRAH.SV.W.0142.000000T0000Z-140710T2230Z/
LEE NC-
559 PM EDT THU JUL 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3563 7886 3554 7899 3554 7902 3557 7905
      3559 7905 3561 7908 3562 7914 3562 7918
      3582 7917 3583 7890
TIME...MOT...LOC 2158Z 214DEG 19KT 3570 7898 

$$

NCC037-183-102230-
/O.CON.KRAH.SV.W.0142.000000T0000Z-140710T2230Z/
WAKE NC-CHATHAM NC-
559 PM EDT THU JUL 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR WEST CENTRAL WAKE AND EASTERN CHATHAM COUNTIES...
 
AT 558 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 11 MILES EAST OF PITTSBORO...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
PITTSBORO...HOLLY SPRINGS...CROSSWINDS BOATING CENTER...SEAFORTH BOAT
DOCK...SHEARON HARRIS RESERVOIR...BYNUM...JORDAN LAKE STATE REC
AREA...CROSSWINDS CAMPGROUND...FEARRINGTON...MONCURE...LAKE JORDAN...
HARRIS LAKE BOAT LAUNCH AND NEW HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...DEADLY 
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY 
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER 
COVERS THE ROAD.

&&

LAT...LON 3563 7886 3554 7899 3554 7902 3557 7905
      3559 7905 3561 7908 3562 7914 3562 7918
      3582 7917 3583 7890
TIME...MOT...LOC 2158Z 214DEG 19KT 3570 7898 

$$

26
261 
WWUS52 KRAH 102211
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT THU JUL 10 2014

NCC037-183-102221-
/O.CAN.KRAH.SV.W.0142.000000T0000Z-140710T2230Z/
WAKE NC-CHATHAM NC-
611 PM EDT THU JUL 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WAKE AND EASTERN
CHATHAM COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3563 7886 3554 7899 3554 7902 3557 7905
      3559 7905 3561 7908 3562 7914 3562 7918
      3582 7917 3583 7890
TIME...MOT...LOC 2210Z 222DEG 7KT 3572 7896 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:16 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 10, 3:16 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
316 PM EDT THU JUL 10 2014

.SYNOPSIS...A WEAKENING COLD FRONT WILL SHIFT THROUGH THE REGION
THROUGH TONIGHT... THEN MOVE TOWARD THE COAST FRIDAY. WEAK HIGH
PRESSURE WILL SETTLE OVER THE REGION SATURDAY INTO SUNDAY.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
AS OF 315 PM THURSDAY...

THROUGH TONIGHT: FOCUS REMAINS ON THE EASTERN HALF OF CENTRAL NC...
MAINLY ALONG/EAST OF HIGHWAY 1... FOR NUMEROUS SHOWERS AND STORMS
THROUGH THIS EVENING. STORMS THUS FAR HAVE BEEN PRIMARILY MULTICELL
CLUSTERS WITH A COUPLE OF PROMINENT SUPERCELLS... AND THIS MODE OF
CONVECTION IS LIKELY TO PERSIST FOR SEVERAL MORE HOURS. CONFLUENT
SSW FLOW ALOFT AHEAD OF A MID LEVEL SHEAR AXIS SITTING JUST TO OUR
WEST WILL CONTINUE TO DRAW POCKETS OF SRN STREAM VORTICITY ACROSS
NC... ALONG AND AHEAD OF A WEAK SURFACE TROUGH. THIS FORCING FOR
ASCENT COMBINED WITH WEAK HEIGHT FALLS AND NRN-STREAM ENERGY...
ENHANCED LIFT WITHIN THE RIGHT ENTRANCE REGION OF THE 100+ KT UPPER
JET CORE CENTERED OVER THE NORTHEAST STATES... AND ABOVE NORMAL PW
(1.8-2.0 IN.) WILL ALL SUPPORT A CONTINUED THREAT OF NUMEROUS
SHOWERS AND STORMS IN THE EAST... WITH LESSER COVERAGE IN THE WEST
WITHIN LOWER PW AND SLIGHTLY MORE STABLE AIR DUE TO THIS MORNING'S
SHOWERS/CLOUDS. THIS SCENARIO IS SUPPORTED BY THE LATEST HRRR
GUIDANCE AS WELL AS THE WRF-ARW/NMM. CONCERN PERSISTS FOR A FEW
SEVERE STORMS INTO EARLY EVENING IN THE EASTERN CWA (PARTICULARLY
SOUTHEAST SECTIONS SE OF RALEIGH) WHERE MODERATE INSTABILITY IS
ALIGNED WITH DECENT DEEP LAYER EFFECTIVE SHEAR OF 25-30 KTS... 500
MB WINDS OF 30-40 KTS... AND D-CAPE OF 800-1200 J/KG. AS THE
WEAKENING MID LEVEL SHEAR AXIS SHIFTS SLOWLY EASTWARD AND OVERHEAD
OVERNIGHT... STORM COVERAGE SHOULD SLOWLY SHRINK AS WE LOSE
HEATING... ENDING LAST OVER THE ERN COASTAL PLAIN... AS THE SURFACE
BOUNDARY SETTLES OVER SE NC. PLENTIFUL LOW LEVEL MOISTURE AND WEAK
MASS CONVERGENCE SHOULD RESULT IN POCKETS OF FOG/STRATUS AREAWIDE
OVERNIGHT. HIGH-RES GUIDANCE AND PERSISTENCE SUGGEST LOWS TONIGHT OF
67-73.

FOR FRI/FRI NIGHT: AS THE DAMPENING SHEAR AXIS SHIFTS TO OUR SE IN
LINE WITH THE DISSIPATING SURFACE TROUGH... THE HIGHER PW VALUES
WILL ACCORDINGLY SHIFT TO THE COASTAL PLAIN... LEAVING A LIGHT NNE
LOW LEVEL FLOW AND RELATIVELY (FOR JULY) DRY COLUMN OVER THE NRN AND
WRN CWA. MODELS GENERALLY INDICATE VERY LITTLE PRECIP COVERAGE...
CONFINING AFTERNOON CONVECTION TO THE COASTAL PLAIN AND SE SANDHILLS
WHERE MODELS PROJECT MUCAPE PEAKING AT 1000-1500 J/KG. WILL RETAIN
CHANCE POPS HERE WITH ISOLATED CHANCES TO THE NW. A DIP IN
THICKNESSES TO SLIGHTLY BELOW NORMAL VALUES SUPPORTS HIGHS OF 85-90.
EXPECT LITTLE MORE THAN PATCHY SHOWERS FRI NIGHT. LOWS 66-71. -GIH

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 315 PM THURSDAY...

THE MID LEVEL TROUGH AXIS (CURRENTLY MOVING TOWARDS THE AREA) WILL
PUSH OFFSHORE ON SATURDAY...WHILE THE MID LEVEL RIDGE TRIES TO BUILD
EASTWARD TOWARDS THE REGION. MODELS HAVE TRENDED DRIER FOR THE
WEEKEND...ESPECIALLY ON SATURDAY GIVEN THE DRIER AIR FILTERING INTO
THE REGION BEHIND THE DEPARTING TROUGH. IN FACT...FORECAST SOUNDINGS
INDICATE VERY LIMITED DEEP LAYER MOISTURE...WITH PWAT VALUES PROGGED
TO RANGE BETWEEN 1-1.25 INCHES (WELL BELOW NORMAL). THEREFORE...
WILL GO WITH A MOSTLY DRY FORECAST FOR SATURDAY. MOISTURE WILL START
TO RECOVER SOME ON SUNDAY AND A SURFACE TROUGH WILL SHARPEN UP OVER
THE REGION...LEADING TO A BETTER CHANCE OF MOSTLY DIURNAL TYPE
STORMS...ALTHOUGH OVERALL COVERAGE SHOULD STILL BE RATHER LOW. LOW
LEVEL THICKNESS VALUES ARE PROGGED TO BE NEAR 1420M ON SATURDAY AND
GIVEN EXPECTED LACK OF PRECIP...TEMPS SHOULD RISE INTO THE UPPER 80S
TO LOWER 90S. BY SUNDAY...LOW LEVEL THICKNESS VALUES ARE EXPECTED TO
CLIMB ANOTHER 5-10M...RESULTING HIGH TEMPS A FEW DEGREES
WARMER...GENERALLY LOW TO MID 90S (ALTHOUGH MORE CLOUDS MAY BE
AROUND WHICH WOULD TEMPER THE WARMING SOME).

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 315 PM THURSDAY...

A DEEP VORTEX IS PROGGED TO MOVE SOUTH OUT OF CANADA AND EVENTUALLY
ACROSS THE GREAT LAKES THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL
RESULT IN A DEEP TROUGH DEVELOPING OVER THE EASTERN HALF OF THE
CONUS. THEREFORE...PRECIP CHANCES WILL BE ON THE INCREASE FOR NEXT
WEEK...ESPECIALLY LATE TUESDAY INTO EARLY WEDNESDAY AS A FRONT
APPROACHES THE AREA. ALSO...GIVEN THIS UNSEASONABLY STRONG TROUGH...
THE MID LEVEL FLOW IS EXPECTED TO STRENGTHEN AND THEREFORE THE
POSSIBILITY OF AN ORGANIZED SEVERE THREAT WILL EXIST AND THIS WILL BE
MONITORED OVER THE NEXT SEVERAL DAYS. THEN THERE IS STILL A GOOD BIT
OF UNCERTAINTY WITH REGARDS TO IF THIS FRONT WILL PUSH ALL THE WAY
THROUGH THE AREA...BUT FOR NOW IT LOOKS LIKE THE FRONT WILL STALL
SOMEWHERE ACROSS THE CAROLINAS. THUS...WILL SHOW A LITTLE DECREASE
IN POPS FOR THE LATTER HALF OF THE WEEK...BUT WILL KEEP A CHANCE IN
GIVEN THE UNCERTAINTY WITH REGARDS TO WHERE THE FRONT ENDS UP. HIGH
TEMPS AHEAD OF THE FRONT ARE EXPECTED TO BE IN THE LOW TO MID 90S ON
MONDAY AND POSSIBLY TUESDAY...ALTHOUGH DEPENDING ON THE TIMING OF
THE PRECIP...TEMPS COULD BE SLIGHTLY LOWER ON TUESDAY. THEN SLIGHTLY
COOLER TEMPS ARE EXPECTED WEDNESDAY AND THURSDAY GIVEN THE DEEP
TROUGHING OVER THE EAST COAST AND THE POSSIBILITY THAT THE FRONT
WILL PUSH THROUGH THE AREA.

&&

AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 1250 PM THURSDAY...

WHILE A FEW CLOUDS BASED AT 2000-3000 FT AGL PERSIST OVER CENTRAL
NC... VFR CONDITIONS ARE EXPECTED TO DOMINATE AT CENTRAL NC TERMINAL
SITES THROUGH 04Z THIS EVENING... ALTHOUGH A SHORT PERIOD OF MVFR
CIGS AND IFR VSBYS WITH HEAVY RAIN AND STRONG/VARIABLE WIND GUSTS
ARE POSSIBLE IN/NEAR SHOWERS/STORMS. STORMS COULD AFFECT TAF SITES
AT ANY TIME THROUGH MID EVENING BUT ARE MOST LIKELY TO IMPACT
INT/GSO IN THE 18Z-21Z WINDOW... RDU IN THE 20Z-02Z WINDOW... AND
FAY/RWI IN THE 21Z-04Z WINDOW. STARTING NEAR 04Z... SHOWERS AND
ISOLATED STORMS WITH SUB-VFR CONDITIONS MAY BE ONGOING NEAR RWI/FAY
AND PERHAPS RDU... ALTHOUGH COVERAGE SHOULD STEADILY SHRINK
OVERNIGHT. WIDESPREAD MVFR TO IFR FOG AND STRATUS ARE EXPECTED TO
FORM AFTER 06Z AND PERSIST UNTIL 12Z FRI MORNING... AFTER WHICH TIME
AN IMPROVEMENT TO VFR IS EXPECTED THROUGH 14Z. AWAY FROM STORMS...
PREVAILING WINDS WILL REMAIN LIGHT... UNDER 10 KTS... MAINLY FROM
THE S AND SW (EXCEPT VARIABLE AT INT/GSO).

LOOKING BEYOND 18Z FRI... VFR CONDITIONS WILL AGAIN DOMINATE BUT A
FEW STORMS WITH GUSTY WINDS AND SUB-VFR CONDITIONS ARE EXPECTED AT
RDU AND PARTICULARLY RWI/FAY FRI AFTERNOON/EVENING. ARRIVAL OF A
DRIER AND MORE STABLE AIR MASS FRI NIGHT THROUGH SUN WILL LEAD TO A
HIGH CONFIDENCE IN VFR CONDITIONS OVER THE WEEKEND. A RETURN TO
SCATTERED LATE DAY SHOWERS AND STORMS IS EXPECTED MON-TUE... WITH A
CHANCE OF LIGHT SUB-VFR FOG WITHIN A FEW HOURS OF DAWN BOTH MON AND
TUE. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS/HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...KRD
LONG TERM...KRD
AVIATION...HARTFIELD
Hazardous weather outlook, Jul 10, 3:23 PM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
323 PM EDT THU JUL 10 2014

NCZ007>009-024-025-040-073>076-083-084-111100-
PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-CHATHAM-STANLY-MONTGOMERY-MOORE-
LEE-ANSON-RICHMOND-
323 PM EDT THU JUL 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS MAY BRING LOCALLY HEAVY
RAINFALL...POSSIBLY LEADING TO LOCALIZED MINOR FLOODING. AN
ISOLATED SEVERE THUNDERSTORM MAY ALSO OCCUR... WITH THE PRIMARY
THREAT BEING LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ010-011-026>028-041>043-077-078-085-086-088-089-111100-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-
WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
323 PM EDT THU JUL 10 2014

...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY
HEAVY RAINFALL TO MOST OF CENTRAL NORTH CAROLINA...POSSIBLY
LEADING TO LOCALIZED MINOR FLOODING. AN ISOLATED SEVERE
THUNDERSTORM MAY ALSO OCCUR... WITH THE PRIMARY SEVERE WEATHER
THREAT BEING LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH 9 PM THIS EVENING.

NCZ021>023-038-039-111100-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
323 PM EDT THU JUL 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON WITH
THE PRIMARY SEVERE WEATHER THREAT BEING LOCALIZED DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 10, 4:01 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
401 PM EDT THU JUL 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     4 ESE LOUISBURG         36.08N  78.23W
07/10/2014                   FRANKLIN           NC   DEPT OF HIGHWAYS

            ONE TREE REMOVED FROM STATE RD. 581...BETWEEN LOUISBURG
            AND SPRING HOPE

&&

EVENT NUMBER RAH1401578

26
Special weather statement, Jul 10, 4:30 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
430 PM EDT THU JUL 10 2014

NCZ085-086-088-102130-
HOKE-SCOTLAND-CUMBERLAND-
430 PM EDT THU JUL 10 2014

...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHEASTERN HOKE...SOUTHERN SCOTLAND AND CUMBERLAND COUNTIES UNTIL
530 PM EDT...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS EXTENDING FROM MAXTON TO
FAYETTEVILLE...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAINFALL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE
WITH THESE STORMS.  THE SLOW MOVEMENT OF STORMS OVER THE SAME AREAS
WILL CAUSE MINOR FLOODING OF LOW-LYING AND TYPICALLY FLOOD PRONE
AREAS.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LAURINBURG...RAEFORD...FORT BRAGG...MAXTON...GODWIN...
ANTIOCH...HOPE MILLS...SPRING LAKE AND EASTOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3475 7961 3525 7885 3527 7872 3525 7863
      3512 7865 3512 7864 3509 7867 3499 7864
      3485 7883 3483 7890 3490 7894 3495 7904
      3483 7919 3484 7935 3482 7936 3477 7933
      3463 7946
TIME...MOT...LOC 2026Z 231DEG 16KT 3490 7915

22
Local storm report, Jul 10, 5:05 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT THU JUL 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     TSTM WND DMG     2 SW INGLESIDE          36.16N  78.32W
07/10/2014                   FRANKLIN           NC   FOREST SERVICE

            TREES DOWN ON BREEDLOVE RD...IN THE STREAM MANAGEMENT
            AREA

&&

EVENT NUMBER RAH1401579

26
Special weather statement, Jul 10, 5:05 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT THU JUL 10 2014

NCZ041-102200-
WAKE-
505 PM EDT THU JUL 10 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN WAKE
COUNTY UNTIL 600 PM EDT...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FUQUAY-VARINA...OR 12 MILES SOUTHWEST OF
CARY...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...FUQUAY-VARINA...RDU INTERNATIONAL...APEX...
HOLLY SPRINGS...MORRISVILLE...WILLIAM B UMSTEAD STATE PARK AND
SHEARON HARRIS RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3571 7845 3571 7847 3563 7856 3554 7879
      3560 7898 3562 7899 3569 7897 3587 7884
      3587 7883 3593 7880 3592 7876 3594 7874
TIME...MOT...LOC 2104Z 229DEG 15KT 3563 7889

22
Local storm report, Jul 10, 5:06 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
506 PM EDT THU JUL 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     TSTM WND DMG     2 SW INGLESIDE          36.16N  78.32W
07/10/2014                   FRANKLIN           NC   FOREST SERVICE

            MULTIPLE TREES DOWN ON BREEDLOVE RD...IN THE STREAM
            MANAGEMENT AREA

&&

CORRECTED EVENT TIME...REMARKS

EVENT NUMBER RAH1401579

26
Special weather statement, Jul 10, 5:16 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT THU JUL 10 2014

NCZ042-102200-
JOHNSTON-
516 PM EDT THU JUL 10 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF JOHNSTON COUNTY
UNTIL 600 PM EDT...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF CLAYTON...OR 8 MILES WEST OF
SMITHFIELD...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...CLAYTON...MICRO...SELMA...FOUR OAKS...PINE LEVEL...
KENLY...FLOWERS...COATS CROSSROADS AND EMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3555 7808 3540 7850 3552 7867 3558 7863
      3571 7847 3572 7843 3581 7828 3573 7821
      3573 7819 3571 7816 3561 7813 3558 7807
TIME...MOT...LOC 2115Z 225DEG 25KT 3555 7849

22

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:25 AM EDTSpecial Weather StatementRAHWayne35 min
Jul 10, 11:09 AM EDTSpecial Weather StatementRAHVance, Warren36 min
Jul 10, 12:56 PM EDTSpecial Weather StatementRAHFranklin49 min
Jul 10, 1:28 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Warren47 min
Jul 10, 2:09 PM EDTSpecial Weather StatementRAHJohnston66 min
Jul 10, 2:56 PM EDTSpecial Weather StatementRAHEdgecombe49 min
Jul 10, 3:04 PM EDTSpecial Weather StatementRAHWilson86 min
Jul 10, 3:23 PM EDTSpecial Weather StatementRAHWayne52 min
Jul 10, 4:30 PM EDTSpecial Weather StatementRAHCumberland60 min
Jul 10, 5:05 PM EDTSpecial Weather StatementRAHWake55 min
Jul 10, 5:16 PM EDTSpecial Weather StatementRAHJohnston44 min
Jul 10, 5:19 PM EDTSevere Thunderstorm WarningRAHWake41 min
Jul 10, 5:36 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake39 min
Jul 10, 5:39 PM EDTSpecial Weather StatementRAHMontgomery66 min
Jul 10, 5:51 PM EDTAreal Flood AdvisoryRAHJohnston, Wake114 min
Jul 10, 6:02 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash28 min
Jul 10, 6:39 PM EDTAreal Flood AdvisoryRAHWake2 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.